Hail, Pecos
- When
- September 6, 5:10 PM CST to 5:18 PM CST
- Where
- Pecos County, 6 mi N of Ft Stockton
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 30.967, -102.870
Tropical Storm Henriette formed in the eastern Pacific Ocean and made landfall along the western coast of Mexico. The storm's remnants moved northeast across Mexico, entering the United States near El Paso.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Tropical Storm Henriette formed in the eastern Pacific Ocean and made landfall along the western coast of Mexico. The storm's remnants moved northeast across Mexico, entering the United States near El Paso. The system brought abundant moisture to west Texas and southeastern New Mexico. The resulting weather was flash flooding and severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 6, 1:20 PM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CDT THU SEP 6 2007 .DISCUSSION... HENRIETTE REMNANTS ACRS SW NM AND CONTINUE TO BE SLOWLY ABSORBED INTO SW MID LEVEL FLOW. EWD FROM HENRIETTE IS A THETA-E MINIMA ACRS MUCH OF THE TRANS PECOS. FOR THIS EVENING/OVERNIGHT THIS THETA-E MINIMA WILL MOVE E AND MUCH RICHER AIR WILL MOVE INTO THE TRANS PECOS...ESPECIALLY WRN PORTIONS. ACCORDINGLY SO EXPECT THAT THE CHANCE OF PRECIP WILL INCREASE. FCST ALREADY HAS THIS TREND...BUT WILL OPT TO INCREASE POPS A LITTLE DEEPER INTO SCATTERED CATEGORY AND MAY TREND DOWN POPS IN THE N-NE. ALSO WILL KEEP TEMPS TOWARD THE WARM SIDE WITH DWPNTS SO HIGH. SUBTROPICAL RIDGE WILL CONTINUE TO HAVE PRESENCE AND IT IS THOUGHT THAT IT WILL SLOW HENRIETTE/S MOVEMENT EWD FRI. MEANWHILE PASSING SHRTWV TROF ACRS THE CENTRAL PLAINS WILL PUSH COLD FRONT S WITH BOUNDARY NEARING NRN CWFA BY 00Z/SAT. RICHER/DEEPER THETA-E AIR WILL HAVE HAD SUFFICIENT TIME TO MOVE EWD ORIENTING SOMEWHAT ALONG FRONT. THIS WILL RESULT IN HIEST POPS (LOW END SCT) NRN 1/3 CWFA FRI. CONVECTION ALONG FRONT ACRS S PLAINS WILL HELP TO PUSH FRONT S SOME...BUT WILL STILL BE N OF KMAF BY 12Z/SAT. 5H FLOW WILL BE VEERED TO W...THUS RICHER THETA-E AIR WILL REMAIN N AND POPS WILL REMAIN LOW END ACRS MUCH OF THE CWFA S OF KMAF INTO SAT A.M.. OF INTEREST SAT P.M. IS PROGGED APPROACH OF SHRTWV TROF N OF BOUNDARY WITH 5H THETA-E RIDGE IN PLACE. THINK THAT SAT INTO SUN MORNING WILL BEST OPPORTUNITY FOR RAIN ACRS CWFA (30% W/CENTRAL AND 40% N). THRU ALL THIS NAM/GFS ARE INCONSISTENT IN QPF OUTPUT AND AT TIMES ARE INCONSISTENT WITH THEIR RESPECTIVE DERIVED MOS. DRIER MID LEVEL THETA-E AIR WILL HAVE HAD A CHANCE TO WORK INTO AREA SUN P.M. AND WILL DECREASE POPS. MON NW MID LEVEL FLOW RETURNS WITH WELL DEFINED COLD FRONT NEARING CWFA. HOWEVER FOR THE MOST PART EXPECT MONDAY TO BE HOT/DRY AHEAD OF COLD FRONT...WITH EXCEPTION IN THE FAR NE. GFS ADVERTISES COLD FRONT TO SLAM THRU CWFA BY 12Z TUE (ECMWF LESS SO) WITH POTENTIAL FOR POST-FRONTAL CONVECTION. NOTABLY COOLER TUE WITH DECREASING CLOUDS/POPS IN THE DAY. BY WED MORNING SFC HIGH CENTERED ACRS PB PER GFS. THIS WITH DRY AIR IS SETTING UP FOR AN UN-SEASONALLY COOL MORNING. NW MID LEVEL FLOW MAY HOLD INTO THUR BUT LOW LEVEL MSTR RETURN LIMITED. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 73 89 72 87 / 20 20 20 30 CARLSBAD NM 71 92 69 93 / 30 20 20 20 DRYDEN TX 73 91 73 91 / 20 10 10 10 FORT STOCKTON TX 73 92 72 91 / 20 20 20 10 GUADALUPE PASS TX 63 88 68 89 / 30 20 20 20 HOBBS NM 74 92 69 91 / 30 30 30 30 MARFA TX 63 87 63 86 / 30 10 10 10 MIDLAND INTL AIRPORT TX 73 90 72 89 / 20 20 20 30 ODESSA TX 76 91 73 91 / 20 20 20 30 WINK TX 75 96 75 96 / 20 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 211 PM CDT THU SEP 6 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 211 PM CDT THU SEP 6 2007 /111 PM MDT THU SEP 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS TODAY... THEN SPREAD EAST ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS TONIGHT. MOISTURE FROM THE REMNANTS OF HURRICANE HENRIETTE ACROSS THE AREA WILL ALLOW FOR HEAVY RAINFALL WITH THESE SHOWERS AND THUNDERSTORMS. SINCE STORM MOTION WILL BE FAST ENOUGH TO KEEP ANY THUNDERSTORMS THAT DEVELOP FROM REMAINING OVER ANY ONE AREA VERY LONG...ONLY LOCALLY HEAVY RAINFALL IS EXPECTED. HOWEVER ISOLATED OCCURRENCES OF FLASH FLOODING WILL BE POSSIBLE...ALONG WITH ELEVATED FLOWS ON THE AREA RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY NIGHT OVER SOUTHEASTERN NEW MEXICO AND WEST TEXAS AS THE REMNANTS OF HURRICANE HENRIETTE CONTINUE TO MOVE ACROSS THE AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS...THEREFORE ISOLATED FLASH FLOODING INCIDENTS AND ELEVATED RIVER LEVELS WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 417 PM CDT THU SEP 6 2007 TXZ060-061-062215- WINKLER-ECTOR- 417 PM CDT THU SEP 6 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN WINKLER AND WESTERN ECTOR COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF NOTREES AT 417 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 442 PM CDT THU SEP 6 2007 TXZ075-062245- PECOS- 442 PM CDT THU SEP 6 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF BELDING AT 442 PM CDT...MOVING NORTHEAST AT 10 MPH. OTHER STORMS IN THE AREA MAY AFFECT FORT STOCKTON. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The Midland/Odessa radar (KMAF), 126 km away, was scanning. The volume nearest the first event began at 23:11 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54446, 54447.